MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL ADVANCED Ø10 L 345; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL ADVANCED Ø10 L 345; NAIL, FIXATION, BONE
Catalog Number 04.043.235S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiration date), d9.Corrected: d4 (primary udi number).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant), h4.Corrected: d4 (expiry date, primary udi number).H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found no damage of visual defect; both inlays were correctly positioned.A dimensional inspection was performed to the mating distal and proximal holes and passed specification.The mating device was not received, therefore the interaction between both components can not be assessed; the complaint condition was not confirmed.No defect was found over the inlays; however, the device product code is associated with an inlay design.It was found that the reaming rod will contact the inlays either due to the bend in the nail or a bend put in the reaming rod by the surgeon or both.By design there is a clip feature that snaps the inlay in place into the nail when assembled.At times it was shown that the contact made by the reaming rod is exerting enough force on the inlay to overcome the retention of that clip, either leading to the inlay being dislodged or damaged.The overall complaint was not confirmed as the observed condition of the tibial nail advanced ø10 l 345 would have not contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device.Product code: 04.043.235s-us.Lot number: 19655p9.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 05 jun 2024.Manufacturing site: jabil bettlach.Expiry date: 01 apr 2034.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the inlay of the nail is out of line, could not place ball tip wire through the nail.No patient harm was reported.Surgical delay was unknown.

Brand Name
TIBIAL NAIL ADVANCED Ø10 L 345
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23094318
Report Number8030965-2025-09496
Device Sequence Number20977878
Product Code JDS
UDI-Device Identifier10886982297785
UDI-Public(01)10886982297785(17)340401(10)19655P9
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.235S
Device Lot Number19655P9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2025
Supplement Date Received by Manufacturer10/14/2025
10/24/2025
05/27/2026
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/16/2025
10/27/2025
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES.
Patient SexUnknown